Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

What is the cause of itchiness and red skin when on tylenol cold?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
My Aunt took some tylenol cold and flu night, then felt her head stopping up and took an oblong, white tablet that she thought her estranged husband--a pharmacist---had given her in the past to help unstop her head. The pill is oval shaped and longer than most, but has no markings on it, and is in a RX bottle with no label. She is now itching, her skin is stinging and slightly red. States she feels like chest is about to jump out of chest and someone is sitting on chest---although this has improved in the last few minutes.
Posted Thu, 6 Mar 2014 in Medicines and Side Effects
Answered by Dr. Chakravarthy Mazumdar 1 hour later
Brief Answer: Acetaminophen Detailed Answer: Hi As per your description while oblong tablet is most likely Acetaminophen. But these tablets would be marked with Cor116 or K30 or GPI A5. This is most likely higher dose of acetaminophen. Another tablet that I could think of is Calcium carbonate without any imprint on it. Since she is stabilizing now let her rest. Observe her breathing during the next few hours. She should settle soon. Throw the bottle on which there is no imprint because it leads to medication errors and trouble in future. If something is not common you can always call 911 for paramedics.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor